Q. Burning pain in my legs worsens on sitting. Is it due to varicose veins?

Answered by
Dr. Priety
and medically reviewed by iCliniq medical review team.
Published on Dec 28, 2019 and last reviewed on: Dec 31, 2019

Hi doctor,

I am 34 years old. I have had pain in both of my legs when sitting for about 12 years. The pain starts 15 minutes after sitting and it is pretty bad. There are itchy and burning pain between my calves and ankles and it feels like my legs are squeezed in this area. At the same time, there is dull and a kind of bursting pain in the feet and dull and itchy pain in the back and the middle of upper legs (nothing in the buttocks). Sometimes there are tingling sensation starting in the middle of upper downwards. It feels like I need to raise my feet a little bit from the floor and move them all the time.

There was minor varicose vein removed on my right leg (no more visible veins there since then) and you can see the vein on my left leg but they are not varicose. When I stand up it feels like 70-90% of the pain is gone. There is no pain when I walk. Also, there is a tingling sensation when I lay down and bend my knees, so I feel these sensations from knees downwards. It feels like there is a problem with circulation but why it starts straight away after sitting? I know some people who have pretty bad veins on legs but they do not have that bad pain like me. It drives me crazy. Please suggest.

Dr. Priety

General Practitioner
#

Hi,

Welcome to icliniq.com.

Leg pain can have so many causes but from your history of aching after sitting suggest a possibility of DVT (deep vein thrombosis). DVT is the formation of a blood clot in a deep leg vein (blood vessel). The pain is typically a burning or cramping sensation.

Immobility is one of the cause of this. Immobility results in slow blood flow from the leg to the heart. Slow blood are more likely to clot than normal. Now you have to consult a surgeon immediately and do a doppler study of both legs to check the blood flow. They will provide you with medicines.


Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can I continue to do judo while on Apixaban for prevention of DVT?

Query: Hello doctor, I am 32-years-old male. Currently on Apixaban for the prevention of DVT. My does 2.5 mg tablets to take one twice daily from last year. Now the questions I would like to ask are as follows, 1. Can I still do Judo while taking this medication? 2. If the risk of excessive bleeding is...  Read Full »

Will excruciating pain in feet while walking indicate fracture in feet?

Query: Hello doctor, A few days ago I jumped off a gate that was about 10 feet tall. Upon landing, I landed flat on my feet, a surge of excruciating pain took over my feet. Since then, I have trouble walking and the pain has not yet subsided. Though it hurts a lot when I am walking and putting pressure o...  Read Full »

Please explain the presentation of DVT.

Query: Hi doctor, I am an 18 year old healthy female. All day today, I have had sharp pain in one tiny spot on my left hand. There is a tiny red mark that looks like a scratch, but it is not. It is not warm, but the pain is also spreading to my arm. I have also had the same type of pain in both my legs and...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a General Practitioner Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.